MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250
Model Number 74401
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
On wednesday (b)(6) 2020, one of our bmt laboratory technologist was verifying the backup dose of cells (cryopreserved autologous hpc, aphersis) in storage for a patient who will undergo a second transplant as part of their cancer treatment.Their cells were collected on (b)(6) 2014 and (b)(6) 2014 and the backup cell dose has been in storage since this time.Upon visually inspecting the cryo bags while verifying the product cells are present and intact, the bmt technologist discovered a fracture on the left hand side of one of the cryo bags extending from the base of the bag to the top of the bag just under the access port.The patient has an acceptable cell dose to proceed to transplant with the remaining intact product.Review of deviation reporting does not indicate a trend of integrity failures in association with the affected cryo bag lot and/or any other lot of cryo bag.The complaint rate for this failure with this lot is very low with (b)(4).The customer provided pictures and a filled in questionaire for investigation.The investigation of the pictures shows, that the issue is likely caused by physical stress due to a mechanical impact.According to the questionnaire the missing overwrap bag is a deviation from the recommended freezing procedure.Regarding the described issue, this should not have an influence, but cannot be excluded.On one of the two pictures showed enclosed air bubbles near the spike connection and the connection of the eva tube.Air has to be absolutely avoided as it expands during thawing and can cause cracks.It can not be excluded that trapped air contributed or caused the crack.

Brand Name
CRYOMACS FREEZING BAGS 250
Common Device Name
CRYOMACS FREEZING BAGS 250
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
MDR Report Key10245275
Report Number3005290010-2020-00015
Device Sequence Number18981165
Product Code KSR
UDI-Device Identifier04049934000287
UDI-Public04049934000287
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2015
Device Model Number74401
Device Catalogue Number200-074-401
Device Lot Number6121120003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2020
Initial Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1